Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Sertraline

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1
    Join Date
    Oct 2012
    Posts
    232

    Sertraline

    As you know I have been suffering with anxiety and my doctor has now started me on 25mg of sertraline which I have been on for 5 days. I am taking it with breakfast. My problem is it seems to be okay in the morning but in the afternoon for about 4 hours I get terrible physical symptoms which include weakness, lethargy,shaking,racing heart. When the evening arrives I begin to feel better. On Monday she wants me to up the dose to 50mg but because of these symptoms I am a bit wary of doing so. Has anyone else had similar symptoms when starting on this drug.

  2. #2

    Re: Sertraline

    I have been back on 50mg sertraline for 2 weeks now. I am still struggling with lethargy and tiredness, Im really hoping it goes away soon as its almost impossible to do anything.

  3. #3
    Join Date
    Apr 2003
    Location
    , , United Kingdom.
    Posts
    46,978

    Re: Sertraline

    Hi

    This is just a courtesy reply to let you know that your post was moved from its original place to a sub-forum that is more relevant to your issue.

    This is nothing personal - it just enables us to keep posts about the same problems in the relevant forums so other members with any experience with the issues can find them more easily.

    Please also read this post:

    http://www.nomorepanic.co.uk/showthread.php?t=213239
    __________________
    Nicola

    Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live. - Natalie Babbitt

    Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate




  4. #4
    Join Date
    Jan 2017
    Posts
    3,573

    Re: Sertraline

    Quote Originally Posted by Frankie123 View Post
    My problem is it seems to be okay in the morning but in the afternoon for about 4 hours I get terrible physical symptoms which include weakness, lethargy,shaking,racing heart. When the evening arrives I begin to feel better.
    Try taking the sertraline in the evening to see if this makes a difference.

    Is your anxiety usually worse in the afternoons?

    On Monday she wants me to up the dose to 50mg but because of these symptoms I am a bit wary of doing so.
    The rule of thumb on this is that side-effects may become worse if the dose is increased before 5 times the half-life of the med which for sertraline is 5 days, but they probably won't be any less if the increase is delayed.

    Has anyone else had similar symptoms when starting on this drug.
    The symptoms you've described are fairly typical of serotonergic antidepressants (ADs). Serotonin isn't only a brain neurotransmitter. In fact this is one of its lesser roles. It is involved in many functions throughout the body and these can be affected by ADs at the beginning, but the body usually soon adapts with these side-effects then diminishing though they may reappear for a while after dose increases.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  5. #5
    Join Date
    Feb 2015
    Posts
    262

    Re: Sertraline

    Quote Originally Posted by Frankie123 View Post
    As you know I have been suffering with anxiety and my doctor has now started me on 25mg of sertraline which I have been on for 5 days. I am taking it with breakfast. My problem is it seems to be okay in the morning but in the afternoon for about 4 hours I get terrible physical symptoms which include weakness, lethargy,shaking,racing heart. When the evening arrives I begin to feel better. On Monday she wants me to up the dose to 50mg but because of these symptoms I am a bit wary of doing so. Has anyone else had similar symptoms when starting on this drug.
    Hey! Ive just resarted sertraline after being off for 8 months or so. The symptons you describe are normal and shouldnt last too long! I was prescribed a beta blocker to relieve some of those symptoms which helped.
    I tend to get bad nausea which i really struggle to deal with and nothing helps but riding it out!

    Fingers crossed the symptoms dont last long for you and you feel better soon

    Nick

  6. #6
    Join Date
    Oct 2012
    Posts
    232

    Re: Sertraline

    Thank you so much for replying. I am finding it difficult to cope with the weakness and lethargy. It is day 7 now. My doctor wanted me to up the dose but I dont think I can face anymore side effects at the moment. All I want to do is sleep all day. Will ask the doctor about changing to taking it at night to see if that helps. Thank you all for replying it really does help me to have your re-assurance that these side effects will go away.

  7. #7
    Join Date
    Feb 2015
    Posts
    262

    Re: Sertraline

    Quote Originally Posted by Frankie123 View Post
    Thank you so much for replying. I am finding it difficult to cope with the weakness and lethargy. It is day 7 now. My doctor wanted me to up the dose but I dont think I can face anymore side effects at the moment. All I want to do is sleep all day. Will ask the doctor about changing to taking it at night to see if that helps. Thank you all for replying it really does help me to have your re-assurance that these side effects will go away.
    Ye if its making you sleepy all day then maybe taking it in the evening would be best?
    Also i may be worth sticking to the 25mg for another week before upping it?
    I started very slowly the first time to minimise the side effects but i had them real bad anyway so maybe i should have done it quicker the 1st time!

    Nick

  8. #8
    Join Date
    Oct 2012
    Posts
    232

    Re: Sertraline

    I decided take the sertraline last evening to see if it helped with side effects.

    I seem to have developed a pattern of feeling okay for 4 hours after taking it, then for the next 8 hours I feel lethargic and weak and want to sleep all the time, then after that I feel more normal. Does anyone have any idea as to why this is happening.

  9. #9
    Join Date
    Feb 2015
    Posts
    262

    Re: Sertraline

    Quote Originally Posted by Frankie123 View Post
    I decided take the sertraline last evening to see if it helped with side effects.

    I seem to have developed a pattern of feeling okay for 4 hours after taking it, then for the next 8 hours I feel lethargic and weak and want to sleep all the time, then after that I feel more normal. Does anyone have any idea as to why this is happening.
    I think it is juat the roller coaster of starting up sertraline!!
    Im on day 3 and had another bad night, i tend to wake up after 2-3 hours all hot and bothered then cant get back to sleep! My bowel issues have been bad this morning too!!

    Im the same as you with increasing, not sure if i should up to 50mg like i planned or leave it 10-14 days before increasing!!!

  10. #10
    Join Date
    Oct 2012
    Posts
    232

    Re: Sertraline

    Yesterday I took 25mg in the morning and then 25mg in the evening in order to switch to taking it at night. Today I have felt dreadful with weakness and fatigue all day so far. Do you think this could have been that i actually doubled the dose in 24 hours.

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sertraline
    By paranoidjh in forum Sertraline / Zoloft / Lustral
    Replies: 5
    Last Post: 20-12-14, 16:21
  2. to those of you on sertraline
    By miniminx in forum Sertraline / Zoloft / Lustral
    Replies: 15
    Last Post: 27-02-13, 15:35
  3. sertraline
    By beverley gango in forum Introduce Yourself
    Replies: 2
    Last Post: 01-04-12, 22:18
  4. sertraline
    By toni282 in forum Health Anxiety
    Replies: 2
    Last Post: 24-05-11, 11:24
  5. help with sertraline! please!!!
    By cathytink3rb3ll in forum Sertraline / Zoloft / Lustral
    Replies: 2
    Last Post: 20-08-09, 16:37

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •